MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT XK, 16 FR, ST, 23CM, STAND KIT; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSPLIT XK, 16 FR, ST, 23CM, STAND KIT; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5683730
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: 09/2020).
 
Event or Problem Description
It was reported that the covering that goes over the tunneler and the catheter prior to tunneling was allegedly split prior to use.Reportedly, a new device was used to complete the procedure.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a complaint lot history review was carried out for lot number.This is the first reported complaint for this lot number and this issue to date.Therefore, a device history record review is not required.Investigation summary: one hemosplit 23cm d/l catheter with a sheath on the catheter was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is confirmed for damaged tunneler sheath, as a partial longitudinal split approximately 3.3 cm in length was observed at the distal end of the tunneler sheath.The edges of the split appeared to be straight and the fracture surface appeared to be rough.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
HEMOSPLIT XK, 16 FR, ST, 23CM, STAND KIT
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8930905
Report Number3006260740-2019-02500
Device Sequence Number11294897
Product Code MSD
UDI-Device Identifier00801741012730
UDI-Public(01)00801741012730
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K033294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5683730
Device Catalogue Number5683730
Device Lot NumberREDN1438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight92